Alert archive / Georgia / Red Flag Warnings in 2008
Red Flag Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 28, 2008, 2:39 PM EST for 26 counties in Georgia; 16 counties in Florida. It took effect at Feb 29, 2008, 5:09 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2008, 2:39 PM EST (19:39 UTC)
- In effect from
- Feb 29, 2008, 5:09 AM EST
- Expired
- Feb 29, 2008, 7:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Tallahassee, FL
All 42 counties
Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 281939 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 239 PM EST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE...THE FLORIDA BIG AND ALSO PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA... ...THE RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED FOR SOUTHEAST ALABAMA AS WELL AS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA... ...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR MOST OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND AWAY FROM THE COAST... .DISCUSSION...HIGH PRESSURE WILL DRIFTS EAST THROUGH FRIDAY MORNING. MOISTURE LEVELS WILL BEGIN TO INCREASE SLIGHTLY DURING FRIDAY...HOWEVER WITH WARMER AFTERNOON TEMPERATURES EXPECTED... RED FLAG CONDITIONS ARE STILL LIKELY TO BE ACHIEVED ACROSS MOST OF THE FLORIDA BIG BEND AND PARTS OF THE INLAND FLORIDA PANHANDLE. A WEAK FRONT WILL MOVE THROUGH THE AREA SATURDAY AND WILL HAVE TO WATCH FOR THE POTENTIAL FOR A FEW AREAS TO APPROACH CRITICAL LEVELS OF RELATIVE HUMIDITY ACROSS NORTH FLORIDA ONCE AGAIN. THE A MORE IMPRESSIVE SYSTEM WILL BRING A RETURN OF RAIN CHANCES TO THE AREA FOR MONDAY INTO TUESDAY. ALZ065>069-GAZ142>148-155>161-282045- /O.CAN.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-EARLY-MILLER-BAKER-MITCHELL- COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- 239 PM EST THU FEB 28 2008 /139 PM CST THU FEB 28 2008/ ...RED FLAG WARNING IS CANCELLED... TEMPERATURES HAVE BEEN SLOW TO CLIMB THIS AFTERNOON. ALTHOUGH A BRIEF PERIOD OF RELATIVE HUMIDITY LEVELS AT OR BELOW 25 PERCENT IS STILL POSSIBLE...CRITICAL DURATIONS ARE NO LONGER EXPECTED. THEREFORE THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. $$ FLZ009-011-013-016>019-026>029-034-290030- /O.UPG.KTAE.FW.A.0023.080229T1700Z-080301T0000Z/ /O.NEW.KTAE.FW.W.0026.080229T1700Z-080229T2300Z/ /O.CON.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/ HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 239 PM EST THU FEB 28 2008 /139 PM CST THU FEB 28 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-010-012-014-015-290000- /O.CON.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/ INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN- 239 PM EST THU FEB 28 2008 /139 PM CST THU FEB 28 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ GAZ120>131-290000- /O.CON.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN- 239 PM EST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
4 follow-up statements
000 WWUS82 KTAE 290023 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 723 PM EST THU FEB 28 2008 ...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR MOST OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND AWAY FROM THE COAST... .DISCUSSION...HIGH PRESSURE WILL DRIFTS EAST THROUGH FRIDAY MORNING. MOISTURE LEVELS WILL BEGIN TO INCREASE SLIGHTLY DURING FRIDAY...HOWEVER WITH WARMER AFTERNOON TEMPERATURES EXPECTED... RED FLAG CONDITIONS ARE STILL LIKELY TO BE ACHIEVED ACROSS MOST OF THE FLORIDA BIG BEND AND PARTS OF THE INLAND FLORIDA PANHANDLE. A WEAK FRONT WILL MOVE THROUGH THE AREA SATURDAY AND WILL HAVE TO WATCH FOR THE POTENTIAL FOR A FEW AREAS TO APPROACH CRITICAL LEVELS OF RELATIVE HUMIDITY ACROSS NORTH FLORIDA ONCE AGAIN. THE A MORE IMPRESSIVE SYSTEM WILL BRING A RETURN OF RAIN CHANCES TO THE AREA FOR MONDAY INTO TUESDAY. FLZ009-011-013-016>019-026>029-034-290900- /O.EXP.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/ /O.CON.KTAE.FW.W.0026.080229T1700Z-080229T2300Z/ HOLMES-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 723 PM EST THU FEB 28 2008 /623 PM CST THU FEB 28 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...RED FLAG WARNING HAS EXPIRED FOR THURSDAY AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-010-012-014-015-GAZ120>131-290130- /O.EXP.KTAE.FW.W.0025.000000T0000Z-080229T0000Z/ INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN-QUITMAN-CLAY-RANDOLPH- CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- 723 PM EST THU FEB 28 2008 /623 PM CST THU FEB 28 2008/ ...RED FLAG WARNING HAS EXPIRED FOR THURSDAY AFTERNOON... $$
000 WWUS82 KTAE 291009 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 509 AM EST FRI FEB 29 2008 ...A RED FLAG WARNING NOW IN EFFECT FROM 11 EST /10 AM CST/ UNTIL 7 PM EST /6 PM CST/ TODAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM UNTIL 6 PM THIS AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...A FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR THE MOST OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...HIGH PRESSURE WILL KEEP VERY DRY CONDITIONS IN PLACE ACROSS THE REGION THIS AFTERNOON THAT WILL COMBINE WITH WARMER TEMPERATURES TO PRODUCE A PERIOD OF RED FLAG CONDITIONS ACROSS MUCH OF THE REGION. A WEAK UPPER DISTURBANCE WILL MOVE THROUGH THE REGION TONIGHT BRINGING A SLIGHT CHANCE FOR RAIN. DRY CONDITIONS ON SATURDAY WILL BRING THE POTENTIAL FOR FIRE WEATHER CONCERNS IN MAINLY EASTERN AREAS OF THE FLORIDA BIG BEND. FLZ007-010-012-014-015-292030- /O.EXB.KTAE.FW.W.0026.080229T1600Z-080301T0000Z/ INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN- 509 AM EST FRI FEB 29 2008 /409 AM CST FRI FEB 29 2008/ ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT LATER THIS MORNING AND REMAIN BELOW CRITICAL LEVELS FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL. $$ GAZ120>131-142>148-155>161-292030- /O.EXB.KTAE.FW.W.0026.080229T1800Z-080229T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 509 AM EST FRI FEB 29 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT THIS AFTERNOON AND REMAIN BELOW CRITICAL LEVELS FOR FOUR TO FIVE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL. $$ FLZ016>019-027>029-034-292030- /O.NEW.KTAE.FW.A.0024.080301T1800Z-080301T2300Z/ /O.EXT.KTAE.FW.W.0026.080229T1600Z-080301T0000Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 509 AM EST FRI FEB 29 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING WHICH IS IN EFFECT FROM 11 AM THIS MORNING UNTIL 7 PM THIS EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT THIS MORNING AND REMAIN BELOW CRITICAL LEVELS FOR SEVERAL HOURS. RELATIVE HUMIDITY LEVELS WILL DROP BELOW 35 PERCENT AGAIN ON SATURDAY AFTERNOON AND MAY REMAIN BELOW CRITICAL LEVELS FOR FOUR OR MORE HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ009-011-013-026-292030- /O.EXT.KTAE.FW.W.0026.080229T1600Z-080301T0000Z/ HOLMES-JACKSON-CALHOUN-LIBERTY- 509 AM EST FRI FEB 29 2008 /409 AM CST FRI FEB 29 2008/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. RELATIVE HUMIDITY VALUES WILL DROP BELOW 35 PERCENT THIS MORNING AND REMAIN BELOW CRITICAL LEVELS FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL. $$ 38-GODSEY
000 WWUS82 KTAE 291942 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EST FRI FEB 29 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ TODAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM THIS AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 25 PERCENT... ...RED FLAG WARNING IN NOW IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND... ...FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND MAINLY INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE... .DISCUSSION...HIGH PRESSURE WILL REMAIN TO OUR EAST INTO TONIGHT. A WEAK COLD FRONT WILL CROSS THE FORECAST AREA LATER TONIGHT AND EARLY SATURDAY WITH LITTLE IMPACT OTHER THAN A FEW CLOUDS AND A WIND SHIFT BACK TO THE NORTHWEST. A BIT DRIER AIR FILTERING INTO THE AREA BEHIND THE FRONT SATURDAY AFTERNOON IS EXPECTED TO RESULT IN AROUND FOUR HOURS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT ACROSS A LARGE PORTION OF THE FLORIDA BIG BEND. FOR THIS REASON RED FLAG WARNINGS ARE NOW IN EFFECT. FURTHER WEST INTO THE FLORIDA PANHANDLE A COUPLE OF HOURS OR RELATIVE HUMIDITY NEAR 35 PERCENT ARE POSSIBLE...HOWEVER CRITICAL DURATIONS ARE NOT ANTICIPATED. HIGH PRESSURE...WARM AND DRY CONDITIONS CONTINUE FOR SUNDAY. THERE ARE INDICATIONS THAT CRITICAL FIRE WEATHER CONDITIONS MAY EXTEND A BIT FURTHER WEST INTO INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE DURING THE AFTERNOON. FOR THIS REASON A FIRE WEATHER WATCH HAS BEEN ISSUED. FLZ016>019-027>029-034-010030- /O.UPG.KTAE.FW.A.0024.080301T1800Z-080301T2300Z/ /O.NEW.KTAE.FW.W.0027.080301T1800Z-080301T2300Z/ /O.NEW.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ /O.CON.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 242 PM EST FRI FEB 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON DUE TO ANTICIPATED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT... CONTINUED DRY CONDITIONS THROUGH THE UPCOMING WEEKEND WILL KEEP THE THREAT FOR LONG DURATIONS OF RELATIVE HUMIDITY EACH AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ009-011-013-026-010030- /O.NEW.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ /O.CON.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ HOLMES-JACKSON-CALHOUN-LIBERTY- 242 PM EST FRI FEB 29 2008 /142 PM CST FRI FEB 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON DUE TO ANTICIPATED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT... RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 35 PERCENT INTO THE EARLY EVENING BEFORE RISING BACK ABOVE CRITICAL LEVELS TOWARD SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-010-012-014-015-010000- /O.CON.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN- 242 PM EST FRI FEB 29 2008 /142 PM CST FRI FEB 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 35 PERCENT INTO THE EARLY EVENING HOURS BEFORE RISING ABOVE CRITICAL LEVELS TOWARD SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL. $$ GAZ120>131-142>148-155>161-292300- /O.CON.KTAE.FW.W.0026.000000T0000Z-080229T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 242 PM EST FRI FEB 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 25 PERCENT... RELATIVE HUMIDITY VALUES WILL REMAIN AT OR BELOW 25 PERCENT THIS INTO THE EARLY EVENING BEFORE RISING BACK ABOVE CRITICAL LEVELS TOWARD SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FORE GROWTH POTENTIAL. $$ 14-MROCZKA
000 WWUS82 KTAE 010013 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 713 PM EST FRI FEB 29 2008 ...RED FLAG WARNING IN NOW IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND... ...FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND MAINLY INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE... .DISCUSSION...HIGH PRESSURE WILL REMAIN TO OUR EAST INTO TONIGHT. A WEAK COLD FRONT WILL CROSS THE FORECAST AREA LATER TONIGHT AND EARLY SATURDAY WITH LITTLE IMPACT OTHER THAN A FEW CLOUDS AND A WIND SHIFT BACK TO THE NORTHWEST. A BIT DRIER AIR FILTERING INTO THE AREA BEHIND THE FRONT SATURDAY AFTERNOON IS EXPECTED TO RESULT IN AROUND FOUR HOURS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT ACROSS A LARGE PORTION OF THE FLORIDA BIG BEND. FOR THIS REASON RED FLAG WARNINGS ARE NOW IN EFFECT. FURTHER WEST INTO THE FLORIDA PANHANDLE A COUPLE OF HOURS OR RELATIVE HUMIDITY NEAR 35 PERCENT ARE POSSIBLE...HOWEVER CRITICAL DURATIONS ARE NOT ANTICIPATED. HIGH PRESSURE...WARM AND DRY CONDITIONS CONTINUE FOR SUNDAY. THERE ARE INDICATIONS THAT CRITICAL FIRE WEATHER CONDITIONS MAY EXTEND A BIT FURTHER WEST INTO INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE DURING THE AFTERNOON. FOR THIS REASON A FIRE WEATHER WATCH HAS BEEN ISSUED. FLZ016>019-027>029-034-012330- /O.EXP.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ /O.CON.KTAE.FW.W.0027.080301T1800Z-080301T2300Z/ /O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 713 PM EST FRI FEB 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ009-011-013-026-012330- /O.EXP.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ /O.CON.KTAE.FW.A.0025.080302T1800Z-080302T2300Z/ HOLMES-JACKSON-CALHOUN-LIBERTY- 713 PM EST FRI FEB 29 2008 /613 PM CST FRI FEB 29 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-010-012-014-015-010115- /O.EXP.KTAE.FW.W.0026.000000T0000Z-080301T0000Z/ INLAND WALTON-WASHINGTON-BAY-GULF-FRANKLIN- 713 PM EST FRI FEB 29 2008 /613 PM CST FRI FEB 29 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ CAMP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 28, 1:45 PM EST, 54 minutes earlier.
Area forecast discussion, Feb 28, 1:45 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EST THU FEB 28 2008
...FREEZING TEMPERATURES LIKELY INLAND AGAIN TONIGHT...
...WARMING TREND FRIDAY THROUGH MONDAY...
.SYNOPSIS...
AT 2 PM EST...SUNNY ACROSS LOCAL AREA. TEMPS FROM UPPER 40S N TO LOW
50S COAST. DEW POINTS IN THE UPPER TEENS GA TO LOW 20S COAST. WINDS
GENERALLY VARIABLE 5 TO 10 MPH.
AT UPPER LEVELS...
LARGE SCALE CONUS PATTERN WILL PERSIST WITH RIDGE OVER WEST HALF AND
TROUGH OVER EAST HALF. SERIES OF SHORTWAVES TO MOVE EWD IN NRN
STREAM...ONE AMPLIFYING WAVE WILL MOVE ACROSS GREAT LAKES AND OH
VALLEY THRU TOMORROW NIGHT. TROUGH RESPONSIBLE FOR COLD TEMPERATURES
WILL LIFT OFF NE CONUS COAST BY TONIGHT KEEPING WNW FLOW ALOFT. IN
ITS WAKE...FLOW OVER SE CONUS BECOMES MORE ZONAL SIGNALING A WARMING
TREND. BY FRI AFTN...STRONG TROUGH MOVES EWD TO PAC NE COAST NUDGING
WRN RIDGE FURTHER EWD.
AT LOWER LEVELS...
SURFACE HIGH WILL REMAIN SITUATED OVER ERN CWA THIS EVENING...THEN
RIDGE WILL SLIDE EAST TONIGHT THROUGH FRIDAY IN RESPONSE TO A WEAK
COLD FRONT. THIS BOUNDARY WILL MOVE ACROSS LOCAL AREA LATE FRIDAY
INTO EARLY SATURDAY. IN ITS WAKE...HIGH PRESSURE AND A VERY DRY
AIRMASS BUILDS IN FROM THE NORTH OVER THE WEEKEND. THIS REFLECTED IN
AREA TIME HEIGHT X-SECTIONS OF MODEL SOUNDINGS. I.E. TAE GFS
SOUNDING WITH 0.22 IN PWAT AT 12Z THU INCHING UP TO 0.35 IN PWAT AT
00Z SAT THEN RAPIDLY UP TO 0.97 INCH PWAT AT 12Z SAT AS FRONTS MOVE
THRU...THEN BACK TO 0.35 IN PWAT BY 00Z SUN.
&&
.SHORT TERM...TONIGHT THROUGH SUNDAY...
TONIGHT...LOW DEW POINT AND GOOD RADIATIONAL COOLING WILL ALLOW
TEMPS TO DROP RAPIDLY OVERNIGHT. GUIDANCE SUPPORTS ANOTHER FREEZE
OVER ALL INLAND AREAS WITH THE EXCEPTION OF SOUTHEAST ALABAMA.
EXPECT UP TO 5 HOURS AT COLDEST SPOTS. LOWS FROM UPPER 20S COLDEST
SPOTS TO UPPER 30S COAST. WITH RESIDUAL MOISTURE LINGERING FROM
RECENT RAINS...PATCHY FROST IS POSSIBLE AGAIN LATE TONIGHT AS
BOUNDARY LAYER WINDS DECOUPLE. DURATION OF FREEZING TEMPS LESS THAN
THIS MORNING...WILL NOT OPT FOR FREEZE WARNING. OF NOTE...IF THE
TEMPERATURE DIPS TO 27 DEGREES AT TALLAHASSEE...THIS WOULD ESTABLISH
A NEW RECORD LOW FOR LEAP DAY. THE CURRENT RECORD IS 28 DEGREES IN
1964.
FRIDAY...AS HIGH EXITS INTO ATLC AND LOCAL WINDS VEER TO E AND THEN
SE...A WEAK BOUNDARY WILL MOVE SE AND ACROSS LOCAL AREA AT NIGHT
WITH BRIEF FROPA MAIN IMPACT. BOTH THE NAM AND GFS INDICATE
SHORTWAVES MOVING ACROSS SE CONUS AT NIGHT WITH LIMITED DURATION OF
MOISTURE FEED INTO THIS SYSTEM (12 HOURS). GFS MORE AGGRESSIVE
SHOWING SHORTWAVE MOVING ACROSS GREAT LAKES AND A MORE IMPRESSIVE
LOBE OF ENERGY TRANSLATING FROM SOUTHWEST ARKANSAS TO EAST GEORGIA.
WILL LEAN TOWARD THE WETTER GFS 30 PCT N AND 20 PCT S BUT QPF IS LOW
AS WE EXPECT ONLY LIGHT SHOWERS AT BEST. WITH VEERING WINDS AND SOME
INCREASE IN CLOUDS... ESPECIALLY NRN ZONES...NIGHTTIME TEMPS WILL
MODERATE WITH LOWS FROM 35-40 IN COLDEST SPOTS TO UPPER 40S AT
COAST.
SATURDAY...HIGH PRESSURE WITH ASSOCIATED DRIER AIR WILL BUILD EAST
AND INTO SE CONUS LEADING TO CHAMBER OF COMMERCE TYPE WEATHER WITH
CLEAR SKIES AND TEMPERATURES IN THE LOW 70S AND LOW 40S INLAND.
SUNDAY...HIGH PRESSURE WILL REMAIN IN CONTROL WITH A COOL MORNING
FOLLOWED BY A WARM AFTERNOON WITH TEMPS GENERALLY IN THE LOW 70S.
MOISTURE WILL THEN BEGIN TO INCREASE ACROSS THE AREA IN RESPONSE TO
THE NEXT DEVELOPING UPSTREAM SYSTEM.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...POPS RETURN TO THE
FORECAST MON, ALTHOUGH TEMPS WILL BE MILD. THE TIMING OF THE FRONTAL
PASSAGE HAS REMAINED FAIRLY CONSTANT WITH MON NIGHT BEING THE TARGET
TIME FRAME. WE EDGED POPS UPWARD ACCORDINGLY. YESTERDAYS SPC
CONVECTIVE OUTLOOK SHOWED A GREATER THAN 30 PERCENT PROBABILITY OF
SEVERE WEATHER WITH THIS SYSTEM. IT WILL BE DRIER AND COOLER BEHIND
THIS FRONT, BUT NOT AS COLD AS THE AIRMASS WE ARE CURRENTLY
EXPERIENCING. THE GFS CONTINUES TO SHOW THE UPPER LOW LIFTING NEWD
ACROSS THE TN VALLEY AND THE EURO IS EVEN FURTHER S WITH THIS
FEATURE. WE EXPECT SOME WRAP AROUND CLOUDINESS AND PERHAPS SOME
SPRINKLES ON TUE. THICKNESSES LOOK TO BE LOW ENOUGH TO SUPPORT NON
LIQUID PRECIPITATION N OF THE FORECAST AREA OVER PARTS OF AL AND GA.
WED WILL BE DRY, WITH YET ANOTHER FRONTAL SYSTEM APPROACHING FROM
THE W ON THU.
&&
.MARINE...LATEST OFFSHORE BUOY INFO SHOW THAT WINDS AND SEAS HAVE
DROPPED BELOW SCEC LEVELS. I.E. 12 KTS AND 4 FEET AT PANAMA CITY
BUOY. OTHERWISE...WINDS AND SEAS WILL BE LOW THROUGH THE REMAINDER
OF THE FORECAST PERIOD.
&&
.AVIATION...VFR CONDITIONS UNDER CLEAR SKIES WILL PREVAIL THROUGH
THE TAF PERIOD. OFFSHORE WINDS WILL BE MUCH LIGHTER THAN THE PAST
COUPLE OF DAYS AND HAS SHIFTED TO THE W OR SW AT PFN...DHN AND ABY
DURING THE AFTN.
&&
.FIRE WEATHER...RED FLAG WARNING FOR THE ENTIRE CWA REST OF THIS
AFTN DUE TO EXPECTED LONG DURATION OF LOW RH. FOR FRIDAY...A LITTLE
MORE MOISTURE OFFSET BY WARMER TEMP SO RED FLAG CONDS LOOK GOOD FOR
ERN 2/RDS OF FLA. DEW POINTS RISE MORE ON SAT BUT TEMPS STAY
WARM...AND RED FLAG HUMIDITIES POSSIBLE FOR SECTIONS OF FL. FOR NOW
WILL NOT ISSUE ANY PRODUCT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 29 67 40 72/ 0 0 20 05
PANAMA CITY 37 66 47 71/ 0 0 20 05
DOTHAN 33 65 43 70/ 0 0 30 10
ALBANY 29 65 39 70/ 0 0 30 05
VALDOSTA 28 66 38 71/ 0 0 20 05
CROSS CITY 30 69 40 71/ 0 0 10 05
&&
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING ALL ZONES UNTIL 7 PM EST (6 PM CST).
GA...RED FLAG WARNING ALL ZONES UNTIL 7 PM EST.
FL...RED FLAG WARNING ALL ZONES UNTIL 6 PM CST.
RED FLAG WARNING FRIDAY AFTN FOR MOST OF THE BIG BEND
AND MOST INLAND COUNTIES OF THE PANHANDLE.
GM...NONE.
&&
BLOCK/MROCZKAHazardous weather outlook, Feb 28, 6:04 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 604 AM EST THU FEB 28 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291115- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 604 AM EST THU FEB 28 2008 /504 AM CST THU FEB 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A FREEZE WARNING CONTINUES IN EFFECT ACROSS THE ENTIRE TRI-STATE REGION THIS MORNING UNTIL 8 AM EST. DRY CONDITIONS WILL AIDE THE SPREAD OF ANY WILDFIRES THAT DEVELOP TODAY. A LIGHT FREEZE IS EXPECTED TONIGHT OVER MOST INLAND AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRY CONDITIONS WILL AIDE THE SPREAD OF ANY WILDFIRES THAT DEVELOP ON FRIDAY AND IN THE WAKE OF A WEAK COLD FRONT BOTH SATURDAY AND SUNDAY. A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION LATE MONDAY INTO EARLY TUESDAY. SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE. MORE DETAILS ON THIS WEATHER SYSTEM WILL BE FORTHCOMING IN THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:26 AM EST | Red Flag Warning | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 16 hr |
Nearby
Red Flag Warnings in Georgia, 2008Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.